MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/48; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/48; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 7236-2-848
Medical Device Problem Codes Detachment of Device or Device Component (2907); Noise, Audible (3273)
Health Effect - Clinical Codes Joint Dislocation (2374); Insufficient Information (4580)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient received ltha.Wasn¿t happy with it so cup screw was removed and cup was revised.Mdm was implanted.Patient was out of state and dislocated.Patient was closed reduced.When the patient got home they noticed a sound coming from the hip.Didn¿t feel right.Came into the doctors clinic and the doctor noticed on x ray the mdm looked to be disassociated.We just revised the mdm and indeed it was disassociated.Update: sales rep confirmed the metal head disassociated from the adm liner.Update 09/september/2024: spoke to rep.Rep confirmed surgical protocol was followed exactly.Nothing unusual for assembly or implantation.The head is checked each time to ensure that it is properly seated.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving an adm liner was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned devices indicated the devices appeared undamaged.Dimensional inspection: dimensional inspection was performed on the features related to the articulation and fitment of the head in the liner.All features inspected were within specifications.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary left total hip arthroplasty since i was able to review the x-rays.I can also confirm that the patient had a revision of the acetabular cup since i was able to review post revision x-rays and the implant usage sheet.I was also able to review the operation note for the primary left total hip arthroplasty.A partial operation report was present for the surgery of (b)(6) 2024 that stated, "it was clear that the polyethylene had disassociated from the femoral head and the femoral head was articulating with the metallic liner." therefore, i can confirm the disassociation based upon the above quote.Root cause analysis: assuming that there was a disassociation of the femoral head from the adm liner, the root cause of this event cannot be determined with certainty.If it happened, the causes of disassociation of the head from the polyethylene acetabular liner are multifactorial.One cause could be surgical technique in the way that the implants are prepared and assembled.If the disassociation occurred directly after the closed reduction, it is possible that the reduction maneuver may have contributed to the uncoupling.I would not attribute any causality to the patient¿s lifestyle, activity level or bmi.The dislocations could be attributed to surgical technique, implant positioning, as well as patient factors such as lifestyle, activity level, bmi, and compliance with post operative instructions." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the femoral head from the poly adm liner.Visual inspection of the returned devices indicated the devices appeared undamaged.Dimensional inspection was performed on the features related to the articulation and fitment of the head in the liner.All features inspected were within specifications.A review of the provided medical records by a clinical consultant confirmed the event and indicated the following: "assuming that there was a disassociation of the femoral head from the adm liner, the root cause of this event cannot be determined with certainty.If it happened, the causes of disassociation of the head from the polyethylene acetabular liner are multifactorial.One cause could be surgical technique in the way that the implants are prepared and assembled.If the disassociation occurred directly after the closed reduction, it is possible that the reduction maneuver may have contributed to the uncoupling.I would not attribute any causality to the patient¿s lifestyle, activity level or bmi.The dislocations could be attributed to surgical technique, implant positioning, as well as patient factors such as lifestyle, activity level, bmi, and compliance with post operative instructions.".
 
Event or Problem Description

Brand Name
RESTORATION ADM X3 INS 28/48
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
alessandra chavez
3365 enterprise ave
weston, FL 33331
9546280700
MDR Report Key20230877
Report Number0002249697-2024-01285
Device Sequence Number8637933
Product Code JDI
UDI-Device Identifier07613327315974
UDI-Public07613327315974
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K233498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7236-2-848
Device Lot Number14683851
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale